• jjames81xxx jjames81xxx
    January 13, 2011
    Heartburn pain on left upper side of chest?
    jjames81xxx jjames81xxx
    January 13, 2011

    I have discomfort in my upper left chest. No pain, just discomfort. I have been on methadone for four years and it seems to aggravate it. My doctor said it was heartburn/indigestion. What do you think?

    READ MORE

FROM OUR EXPERTS

  • Stephanie
    Health Guide
    January 15, 2011
    Stephanie
    Health Guide
    January 15, 2011

    I am glad you have mentioned it to your doctor. I'm assuming he's not concerned because it's discomfort vs. pain but if it continues or worsens it would be best to mention it again. It is possible that it is a symptom of reflux but methadone also has some heart side effects such as irregular heart beats, etc. Did your doctor suggest anything for the heartburn/indigestion? Often times, docs will use a medication trial as a way to help determine if their diagnosis is correct. In other words, if your doctor suggests you take an anti-acid (such as Tums) and the discomfort goes away then that helps the doctor know that the discomfort is coming from heartburn.

     

    Best of Luck - Stephanie

    Here are some other links that might be useful to you:

    Enjoying Summer Despite Acid Reflux

    5 Drinks to Avoid with Acid Reflux

    10 Foods to Avoid with Acid Reflux

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.